68447members
360082posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole and toothache

2 REPLIES 2
Highlighted
Community Champion

Re: Letrozole and toothache

Hi Moulton, it’s adding insult to injury with the toothache, I would say. Bless you! I haven’t had toothache as such, but I was told to get all dental work sorted before treatment, and the same with eyes. I’ve had problems with my teeth since treatment as I’ve had three just crumble, and it’s expensive having crowns. Another insult! After discussing this with both my Onco and BC lead the conclusion is that it’s the radiotherapy which has done the damage, not the drugs. My oral hygienist has recommended a toothpaste for sensitive teeth, and has stepped up my hygiene sessions. My teeth yellow easily now, and there is no possibility of any form of whitening treatment. Using Manuka honey daily seems to smooth my poor gums which are very sensitive now. X

Highlighted
Member

Re: Letrozole and toothache

Hi Moulton_Lady

 

Did you take any Zoledronic Acid when you started the Letrozole 6 years ago? 

I have that treatment for my first 3 years when I started the Letrozole earlier this year, it’ll be administered every 6 months via IV. 

Before I had my first session I was advised to go and see my dentist to have my gums and teeth checked as one of the side effects of taking zoledronic Acid is jaw necrosis. I am also told should I get an teeth or gum problems to contact the dentist straight away. 

 

I hope you are able to get to the bottom of your problem, good luck

 

Nettie xx

Highlighted
Member

Letrozole and toothache

I have been on Letrozole for 6 years now and haven't done too badly with aches and pains until the last few months.  I have been getting tooth and jaw pain but my dentist has not been able to find a cause, but I have heard of others on Letrozole experiencing toothache.  I was sent for a bone scan by the breast clinic 6 months ago which came back clear, thankfully, but the toothache is very debilitating at times.  As I had a high risk cancer I don’t want to stop taking the tablets but wonder if anyone else has had this problem?  The doctor at the breast clinic had not heard of this as an issue.